| Model Number |
SY60WF |
| Medical Device Problem Codes |
Break (1069); Positioning Failure (1158)
| Health Effect - Clinical Code |
Insufficient Information (4580)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.Video provided shows an intraocular lens (iol) being implanted.The iol appears to be positioned incorrectly in the eye.The surgeon appears to try to maneuver the iol into the correct position without success.Additional incision was created when trying to flip iol back over.He removes this iol and replaces with another.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A physician reported that during cataract surgery with intraocular lens (iol) implantation, while implanting the iol into the patient's eye, the iol was ejected inverted.They tried to flip it back over, but couldn't, so removed the iol and replaced with a company lens in an initial procedure.Furthermore, a haptic was torn off while the iol was being removed.Additional incision was crated when tried to flip the iol back over.The incision was enlarged for the removal of the iol.Subconjunctival injection was applied in the end.
Event or Problem Description
After review of surgical video provided by the customer, it was noticed that the surgery involved three lenses.With the first iol, the haptic broke during delivery due to a plunger underride/extended haptic.The second lens was delivered upside down due to a straight leading haptic and non rotation of the cartridge.The third lens, a multi piece lens remains implanted.The first iol unfolded posterior surface up due to the trapped trailing portion of the optic and haptic, which were still in the cartridge.When the plunger/cartridge were retracted, this broke the trailing haptic.The lens was pulled intact out of the incision with forceps.Incision was not widened.With the second lens, its leading haptic was extended.This may have occurred due the excess unknown liquid placed on the lens during loading.The lens was advanced without device rotation, which caused the lens to deliver posterior surface up.A partial plunger underride was observed; however, the lens was able to be delivered.Unsuccessful attempts were made to reposition the lens.A second incision was made but the lens was not able to be oriented correctly.The lens was cut and removed from the eye and a third lens was implanted.The third lens, a multi piece lens remains implanted.This record is for the first lens.
Additional Manufacturer Narrative
Only video was returned.This surgery involved three lenses.The first company lens belongs to this complaint record; the haptic broke during delivery due to a plunger underride/extended haptic.The video started showing the lens case with the fist lens serial number.The cataract removal was shown.There appeared to be some difficulty with the removal.A company iii (d) cartridge was brought into view.Viscoelastic was only placed just past the cartridge loading area (inadequate).The lens case base was brought into view.A brown liquid was visible in the case and covering single-piece natural lens.The lens was grasped with pointed forceps and removed from the case.The lens was placed into the loading area.The trailing haptic was not placed per the instructions for use (ifu).The trailing haptic appeared to move under the optic as the lens was advanced with the forceps.The cartridge was removed from view.The cartridge was brought back into view and shown from the side.The lens was advanced with the handpiece plunger past the parting line.The lens plunger was under the lens and the trailing haptic was extended back.The monarch tip was placed in the incision.The plunger could be observed advanced under half of the optic.There was difficulty advancing the lens and the plunger moved fully under the optic.As the advancement continued, the trailing haptic was extended back along the side of the plunger.The lens unfolded posterior surface up due to the trapped trailing portion of the optic and haptic, which were still in the cartridge.When the plunger/cartridge were retracted, this broke the trailing haptic.The lens was pulled intact out of the incision with forceps.Incision was not widened.The root cause appears to be a failure to follow ifu - insufficient ophthalmic viscosurgical device (ovd) was observed in the cartridge.Ovd was only placed just past the cartridge loading area.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The lens was not loaded correctly as per the ifu.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.In addition, the lens was observed soaking in an unknown liquid before loading.It is unclear if this may have also been a contributing factor.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.